# SDR 2003FA0000018

- Difficulty date: December 19, 2002
- Submitted: January 7, 2003
- Operation: General aviation
- Engine: Lyc IO720A1B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Main Bearing
- Part number: SL13885M03
- Condition: Failed
- Location: Engine
- Part time: 3 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER TEST CELL RUN, ENGINE OIL WAS DRAINED AND THE SUCTION SCREEN AND FILTER WAS CHECKED.  A ABNORMAL AMOUNT OF ALUMINUM WAS FOUND.  UPON DISASSEMBLY, IT WAS FOUND THAT THE FRONT BEARING  HAD FAILED AT THE NR 2 JOURNAL.  THE METAL APPEARED TO HAVE DELAMINATED AND TRANSFERRED TO THE CRANKSHAFT THRUST AREA AND CRANKCASE THRUST FACE.
